Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

September 29, 2021DeWitt County, Texas

NWS Corpus Christi, TX issued this special weather statement at Sep 29, 2021, 2:21 AM CDT for DeWitt County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2021, 2:21 AM CDT (07:21 UTC)
Expired
Sep 29, 2021, 2:45 AM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
40

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2875 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS84 KCRP 290721
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Wed Sep 29 2021
 
TXZ233-234-290745-
Victoria TX-Goliad TX-
221 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern 
Victoria and extreme northeastern Goliad Counties through 245 AM 
CDT...

At 219 AM CDT, radar was tracking a strong thunderstorm near 
Weesatche, or near Yorktown, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Fordtran, Schroeder, Ander, Mission Valley, Weesatche, Weser and
Nursery.

This includes the following highways...
 US Highway 183 between mile markers 628 and 634.
 US Highway 77 between mile markers 560 and 562.
 US Highway 87 between mile markers 798 and 800.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm has shown some rotation aloft. Warnings may be issued if 
this storm continues to intensify.

&&

LAT...LON 2907 9694 2873 9727 2883 9755 2892 9742
      2889 9735 2890 9734 2887 9730 2910 9698
TIME...MOT...LOC 0719Z 225DEG 12KT 2889 9746 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

MCZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Sep 29, 12:39 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 29, 12:39 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1239 AM CDT Wed Sep 29 2021

.UPDATE...

06Z aviation discussion is below. Forecast for tonight was updated
to boost PoPs across our NE zones to better capture observed
trends and also the latest hi-res models. Outflow boundary draped
NW-SE across our NE zones will be one boundary of interest until
we eventually see a larger outflow spread south in the coming
hours courtesy of the central TX MCS. Forecast products have been
updated.

&&

.AVIATION...

Greatest concern involves a complex of storms poised from SAT to
50E SAT and how soon this sends a potentially large outflow
boundary south to VCT, CRP and ALI, and possibly as far west at
LRD. Latest thinking is for this boundary to impact VCT in a few
more hours with gusty N winds, then CRP and ALI by 11Z
accompanied by an uptick in TS through the morning. TS should
gradually taper to showers toward late morning ahead of drier
conditions this afternoon if this cool/stable layer prevails.
Heavy rain and gusty winds are likely over the eastern terminals
with any TS this morning.

&&

.PREV DISCUSSION... /Issued 414 PM CDT Tue Sep 28 2021/

SHORT TERM (Tonight through Wednesday Night)...

An upper disturbance/low over the Four Corners Region expected to
lift northward and dissipate/merge with a strong upper system
approaching the Rockies. The former system may provide limited
dynamics to the CWA tonight. The primary forcing tonight/Wednesday
will be an upper jet streak, the left front quadrant of which is
predicted to move across the northern CWA. GOES-16/LAPS analysis
soundings depict above normal PWAT values over the Coastal
Bend/offshore. The deterministic runs predict above normal PWAT
values over the Coastal Plains during the period. The latest MSAS
depicts CAPE values generally 2500-3500 J/kg across the CWA. The
combination of increasing upper jet dynamics and
moisture/instability may contribute to isolated/scattered
convection this evening/tonight. Concur with SPC with regard to
the Marginal Risk of severe convection over the NW CWA this
evening/early tonight. WPC maintains a Marginal Risk of excessive
rainfall over the northern CWA tonight. Will defer to the total
QPF values from WPC of 1.5-2.0 inches for the northern CWA 00z
Wednesday-00z Thursday. The FFG thresholds are 3 to 4 inches over
the northern CWA. However, the SPC HREF ensemble mean suggests
greater QPF values 00-12z Wednesday just north of the CWA. Select
NAM soundings are not conducive to efficient rainfall production,
which may be moot if persistent training of convective cells occur
over the northern CWA. At this time, anticipate that any flooding
will be localized and will not issue an FFA. The GFS/NAM/Canadian
consistent with moving the jet axis slightly northward Wednesday
which will shift much of the associated synoptic scale lift north
of the CWA. Nevertheless, anticipate isolated/scattered convection
over the CWA given expected moisture/instability. Anticipate
maximum Heat Index values around 105F Wednesday. The bulk of the
forcing from the stronger upper system not expected to reach the
CWA until after Wednesday night.

LONG TERM (Thursday through Tuesday)...

The unsettled wet pattern is slated to continue through the weekend
and into next week. A cut off low is expected be ejected over the
Desert Southwest from the departing trough on Friday, moving
eastward over the Texas Panhandle Friday night before eventually
moving to the northeast Saturday. Meanwhile, a series of shortwaves
will be rounding the its base in the 500 mb level. A subtropical jet
located over South Texas will also eject pulses of energy which will
further enhance lifting across the CWA. During this time frame, an
abundance of moisture will be in place with PWATs ranging within 1.8
to 2.1", which places in the 75th percentile of the climatological
mean. The available moisture coupled with the upper level support
will lead to scattered to numerous showers and thunderstorms
Thursday through Sunday. Along with the elevated PWATs, forecast
sounding are also showing RH values greater than 60% with a warm
cloud layer and a relatively long skinny CAPE profile, therefore,
locally heavy rainfall rates will be possible late this week with
the possibility of isolated flash flooding or urban and small stream
flooding.

As we head into next week, an upper level low and associated trough
will dig across the Great Plains ejecting a weak cold front into
Texas. This is where the greatest uncertainty will lie within the
long term forecast. The GFS is currently showing the weak front
clearing South Texas while the ECMWF is showing it stalling further
north. Despite a minuscule change in temperatures with or without
the passage of the front, the bigger focus would be on the drier air
behind the front. If the front was to clear South Texas early next
week as the GFS is suggesting, PWATs of less than an inch will move
into the area allowing us to dry from the soggy weekend. If the
front was to stall to our north as the ECMWF suggest, PWATs near 2"
could remain in place next week resulting in a continuance of the
wet weather. Due to the significant disagreement, went with a blend
of the models for early next week.

Temperatures are expected to remain warm Thursday with highs ranging
from the upper 80s to mid 90s before cooling down a few degrees
Friday through the weekend due to the added cloud cover and
precipitation. With the blend of models, high temperatures early
next week are forecast to range from the mid to upper 80s, however,
if the front does clear the CWA, highs could drop to the mid 80s.
Low temperatures are expected to range within the lower to upper 70s
late this week and into the weekend with the potential to drop into
the mid 60 to mid 70s next week if the front sweeps across the area.

MARINE...

In response to increasing jet dynamics upstream, several
deterministic runs increase onshore flow to near Small Craft
Advisory conditions. Will forecast Small Craft Exercise Caution
conditions. The increasing forcing will combine with copious
moisture and increase the chance for convection tonight/Wednesday.
A weak to moderate onshore flow is expected Thursday through
Saturday with winds subsiding to weaker level Sunday and into next
week. Due to a series of disturbances, numerous showers and
thunderstorms are expected Thursday through Saturday with storm
coverage becoming more scattered by Sunday and into next week.
Seas are expected to build to 4 to 5 feet Thursday through
Saturday before subsiding to 3 to 4 feet towards the end of the
weekend and into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  89  75  88  74  /  40  70  60  80  40
Victoria          73  89  72  86  72  /  60  80  60  90  40
Laredo            76  94  75  91  74  /  40  60  60  80  50
Alice             73  91  72  89  71  /  30  70  60  80  40
Rockport          77  88  76  87  76  /  50  80  60  80  50
Cotulla           75  93  74  89  73  /  50  70  70  90  60
Kingsville        73  92  73  89  72  /  30  70  50  70  40
Navy Corpus       79  88  79  87  78  /  40  70  60  70  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 8 AM CDT this morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Sep 28, 10:42 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1042 PM CDT Tue Sep 28 2021

TXZ229>234-239>247-342>347-442-443-447-300345-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1042 PM CDT Tue Sep 28 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Scattered to numerous thunderstorms are expected tonight. A
threat for locally heavy rainfall and minor flooding will also
develop overnight, especially from the northern Coastal Plains
through the Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are forecast through the
weekend.

GMZ230-235-250-255-270-275-300345-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1042 PM CDT Tue Sep 28 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the nearshore and open
waters until 8 AM Wednesday due to strong southeast winds.

Scattered thunderstorms should increase to numerous late tonight,
especially over the northern bays and waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are forecast through the
weekend.

In the hours before

Special weather statement, Sep 29, 12:44 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1244 AM CDT Wed Sep 29 2021

TXZ233-234-290630-
Victoria TX-Goliad TX-
1244 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of west central
Victoria and northern Goliad Counties through 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Charco, or 9 miles west of Goliad, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goliad, Schroeder, Weesatche, Weser, Ander and Charco.

This includes the following highways...
 US Highway 183 between mile markers 628 and 642.
 US Highway 59 between mile markers 662 and 676.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is likely with this storm and could lead to minor
flooding of poor drainage areas.

&&

LAT...LON 2892 9739 2890 9737 2889 9733 2887 9732
      2888 9731 2887 9731 2889 9727 2884 9719
      2875 9716 2858 9752 2871 9772 2892 9742
TIME...MOT...LOC 0543Z 231DEG 16KT 2866 9755

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MCZ
Special weather statement, Sep 29, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Wed Sep 29 2021

TXZ233-234-290745-
Victoria TX-Goliad TX-
221 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern
Victoria and extreme northeastern Goliad Counties through 245 AM
CDT...

At 219 AM CDT, radar was tracking a strong thunderstorm near
Weesatche, or near Yorktown, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fordtran, Schroeder, Ander, Mission Valley, Weesatche, Weser and
Nursery.

This includes the following highways...
 US Highway 183 between mile markers 628 and 634.
 US Highway 77 between mile markers 560 and 562.
 US Highway 87 between mile markers 798 and 800.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm has shown some rotation aloft. Warnings may be issued if
this storm continues to intensify.

&&

LAT...LON 2907 9694 2873 9727 2883 9755 2892 9742
      2889 9735 2890 9734 2887 9730 2910 9698
TIME...MOT...LOC 0719Z 225DEG 12KT 2889 9746

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MCZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:14 PM CDTSpecial Weather StatementCRPSan Patricio46 min
Sep 28, 7:15 PM CDTFlash Flood WarningCRPSan Patricio3 hr
Sep 28, 10:32 PM CDTSmall Craft AdvisoryCRP9 hr
Sep 29, 12:03 AM CDTSpecial Marine WarningCRP27 min
Sep 29, 12:44 AM CDTSpecial Weather StatementCRPGoliad46 min
Sep 29, 12:46 AM CDTSpecial Marine WarningCRP59 min
Sep 29, 2:55 AM CDTSpecial Marine WarningCRP65 min
Sep 29, 3:51 AM CDTSpecial Weather StatementCRPRefugio39 min
Sep 29, 4:04 AM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria70 min
Sep 29, 5:00 AM CDTSpecial Marine WarningCRP60 min
Sep 29, 6:15 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio2 hr
Sep 29, 8:19 AM CDTSpecial Marine WarningCRP41 min
Sep 29, 8:40 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 9:10 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 9:36 AM CDTSpecial Marine WarningCRP24 min
Sep 29, 9:40 AM CDTSpecial Marine WarningCRP35 min
Sep 29, 10:38 AM CDTSpecial Marine WarningCRP22 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.